Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 23, 2000, 3:40 PM CDT for Lawrence County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2000, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 23, 2000, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 232041 SVRMEM ARC075-232115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN NORTHEAST ARKANSAS * UNTIL 415 PM CDT * AT 334 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SMITHVILLE...MOVING NORTHEAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 415 PM CDT INCLUDE... IMBODEN...POWHATAN... BLACK ROCK...PORTIA... LAT...LON 3610 9144 3595 9133 3614 9086 3633 9099
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:50 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 23, 2:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT WED AUG 23 2000 CURRENTLY...SURFACE HIGH PRESSURE LOCATED OVER SOUTH CAROLINA AND THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS. FRONT NOW LOCATED ACROSS NORTH ILLINOIS STRETCHING ACROSS THE KANSAS/NEBRASKA BOARDER. MEANWHILE...SKIES ACROSS THE FA ARE GENERALLY PARTLY CLOUDY. SO FAR TEMPERATURES ARE RUNNING SIMILAR TO YESTERDAYS. AT 3PM...KNQA RADAR SHOWING ACTIVITY OVER LITTLE ROCK'S FA. THUNDERSTORMS MOVING SLOWLY EASTWARD AND WILL PROBABLY MENTION EARLY EVENING THUNDERSTORMS FOR THAT AREA. OTHER AREAS ARE SUBJECT TO RADAR TRENDS. SURFACE RIDGE OVER SOUTH CAROLINA WILL BEGIN TO WEAKEN AND MOVE OUT TOMORROW AS THE FRONT APPROACHES THE NORTHERN PARTS OF THE FA AREA TOMORROW AFTERNOON. MEANWHILE...THE UPPER RIDGE OVER THE SOUTHERN PLAINS WILL ALSO BEGIN TO SHIFT AND BUILD OVER THE ROCKIES BY THE WEEKEND. TIMING AND POSITIONING OF THE FRONT THROUGH THE FA IS DIFFERENT WITH THE MODELS. SOME OF THE MODELS SUGGEST FRONT MOVING THROUGH THE NORTHERN PARTS OF THE FA AREA TOMORROW...QUESTION IS WHETHER OR NOT IT WILL MOVE THROUGH THE SOUTHERN SECTIONS INCLUDING MEMPHIS. AT THIS TIME THE AVN IS SHOWING A VERY WEAK PASSAGE ON FRIDAY...WHILE THE ETA IS SHOWING IT TO BE A TAD STRONGER ON FRIDAY AS WELL. WITH THE FRONT APPROACHING AND THE DIURNAL CONVECTION THUR/FRI WE SHOULD SEE A LITTLE MORE ACTIVITY ACROSS THE REGION...BUT WITH THE UNCERTAINTY OF THE FRONT WILL PROBABLY GO WITH 20 PERCENT POPS ACROSS THE FA TOMORROW AFTERNOON AND THEN 20 POPS FOR THE SOUTHERN SECTIONS OF THE FA ON FRIDAY. AFTER THAT...WILL EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY ABOVE NORMS. NORMAL TEMPERATURES TODAY BEING 70 AND 90 DEGREES FOR MEMPHIS. PRELIMINARY NUMBERS... MEM 076/098 075/095 1212 MKL 073/095 070/093 1211 JBR 074/095 072/093 1211 TUP 073/096 073/094 1212 .MEM...NONE NNNN ML
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.